MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER INSTRUMENT; ALTIVATE REVERSE, HUMERAL SOCKET SHELL TRIAL, STANDARD

ENCORE MEDICAL L.P. RSP SHOULDER INSTRUMENT; ALTIVATE REVERSE, HUMERAL SOCKET SHELL TRIAL, STANDARD
Model Number 804-06-036
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the screw holding the broach and trial cup together broke off inside of broach during trialing of surgery.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the instrument(s) were returned on 03 apr 2017.When the reported event occurred the instruments may have been in service for over: (lot # 224643l01) 4 months and (lot # 178881l01) 1.5 years.This event occurred during surgery near the patient.There was not another suitable device available, the incident did cause a 15 min.Delay in surgery, a significant adverse event was reported, however, surgery was completed as intended, and the instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of these parts.Review of complaint history indicates to date (3 aug 2017) 30 complaints have been reported against this part number.10 for a missing retaining clip and 20 for a broken screw.Of the 20 for a broken screw, 11 of them are for this lot number.Examination of the returned humeral socket shell trial shows the screw shaft broken off of at undercut below the head, broken piece remains in the returned humeral broach, confirming the complaint.Per health hazard evaluation (b)(4) the root cause for failure mode broken screw is design: hex drill point and depth not controlled leading to thin wall condition.

Brand Name
RSP SHOULDER INSTRUMENT
Common Device Name
ALTIVATE REVERSE, HUMERAL SOCKET SHELL TRIAL, STANDARD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6473261
Report Number1644408-2017-00221
Device Sequence Number19034950
Product Code FZX
UDI-Device Identifier00888912171373
UDI-Public(01)00888912171373
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-036
Device Catalogue Number804-06-152
Device Lot Number224643L01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-06-152,LOT 224643L01
Outcome Attributed to Adverse Event Other;
Patient Age66 YR